The ternary Goldbach problem with a prime and two isolated primes

Abstract

We prove that under the assumption of the Generalized Riemann Hypothesis each sufficiently large odd integer can be expressed as the sum of a prime and two isolated primes.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    A. Balog and J. Friedlander, “A hybrid of theorems of Vinogradov and Piatetski-Shapiro,” Pac. J. Math. 156 (1), 45–62 (1992).

    MathSciNet  Article  MATH  Google Scholar 

  2. 2.

    A. Balog and A. Perelli, “Exponential sums over primes in an arithmetic progression,” Proc. Am. Math. Soc. 93, 587–582 (1985).

    MathSciNet  Article  MATH  Google Scholar 

  3. 3.

    N. G. de Bruijn, “On the number of positive integers = x and free of prime factors > y,” Nederl. Acad. Wet., Proc., Ser. A, 54, 50–60 (1951).

    MathSciNet  MATH  Google Scholar 

  4. 4.

    P. Erdős, “On the difference of consecutive primes,” Q. J. Math., Oxford Ser. 6, 124–128 (1935).

    Article  MATH  Google Scholar 

  5. 5.

    P. Erdős and M. B. Nathanson, “Lagrange’s theorem and thin subsequences of squares,” in Contributions to Probability, Ed. by J. Gani and V. K. Rohatgi (Academic Press, New York, 1981), pp. 3–9.

    Google Scholar 

  6. 6.

    K. Ford, B. Green, S. Konyagin, J. Maynard, and T. Tao, “Long gaps between primes,” arXiv: 1412.5029v2 [math.NT].

  7. 7.

    K. Ford, B. Green, S. Konyagin, and T. Tao, “Large gaps between consecutive prime numbers,” Ann. Math., Ser. 2, 183 (3), 935–974 (2016); arXiv: 1408.4505 [math.NT].

    MathSciNet  Article  MATH  Google Scholar 

  8. 8.

    H. Halberstam and H.-E. Richert, Sieve Methods (Academic Press, London, 1974).

    Google Scholar 

  9. 9.

    H. A. Helfgott, “Major arcs for Goldbach’s theorem,” arxiv: 1305.2897v1 [math.NT].

  10. 10.

    H. A. Helfgott and D. J. Platt, “Numerical verification of the ternary Goldbach conjecture up to 8875 · 1030,” Exp. Math. 22 (4), 406–409 (2013).

    MathSciNet  Article  MATH  Google Scholar 

  11. 11.

    H. Iwaniec, Lectures on the Riemann Zeta Function (Am. Math. Soc., Providence, RI, 2014), Univ. Lect. Ser. 62.

    Google Scholar 

  12. 12.

    H. Iwaniec and E. Kowalski, Analytic Number Theory (Am. Math. Soc., Providence, RI, 2004), AMS Colloq. Publ. 53.

  13. 13.

    J. Liu and T. Zhan, “The ternary Goldbach problem in arithmetic progressions,” Acta Arith. 82 (3), 197–227 (1997).

    MathSciNet  MATH  Google Scholar 

  14. 14.

    H. Maier and C. Pomerance, “Unusually large gaps between consecutive primes,” Trans. Am. Math. Soc. 322 (1), 201–237 (1990).

    MathSciNet  Article  MATH  Google Scholar 

  15. 15.

    J. Maynard, “Large gaps between primes,” Ann. Math., Ser. 2, 183 (3), 915–933 (2016); arXiv: 1408.5110 [math.NT].

    MathSciNet  Article  MATH  Google Scholar 

  16. 16.

    I. I. Piatetski-Shapiro, “On the distribution of prime numbers in sequences of the form [f(n)],” Mat. Sb. 33 (3), 559–566 (1953).

    MathSciNet  MATH  Google Scholar 

  17. 17.

    J. Pintz, “Very large gaps between consecutive primes,” J. Number Theory 63 (2), 286–301 (1997).

    MathSciNet  Article  MATH  Google Scholar 

  18. 18.

    H. Rademacher, “Über eine Erweiterung des Goldbachschen Problems,” Math. Z. 25, 627–657 (1926).

    MathSciNet  Article  MATH  Google Scholar 

  19. 19.

    R. A. Rankin, “The difference between consecutive prime numbers,” J. London Math. Soc. 13, 242–247 (1938).

    MathSciNet  Article  MATH  Google Scholar 

  20. 20.

    R. A. Rankin, “The difference between consecutive prime numbers. V,” Proc. Edinburgh Math. Soc., Ser. 2, 13, 331–332 (1963).

    MathSciNet  Article  MATH  Google Scholar 

  21. 21.

    M. Th. Rassias, Goldbach’s Conjecture: Selected Topics (Springer, New York, in press).

  22. 22.

    A. Schönhage, “Eine Bemerkung zur Konstruktion großer Primzahllücken,” Arch. Math. 14, 29–30 (1963).

    MathSciNet  Article  MATH  Google Scholar 

  23. 23.

    I. M. Vinogradov, “Representation of an odd number as the sum of three primes,” Dokl. Akad. Nauk SSSR 15 (6–7), 291–294 (1937).

    Google Scholar 

  24. 24.

    E. Westzynthius, “Über die Verteilung der Zahlen, die zu den n ersten Primzahlen teilerfremd sind,” Commentat. Phys.-Math. Helsingfors 5 (25), 1–37 (1931).

    MATH  Google Scholar 

  25. 25.

    E. Wirsing, “Thin subbases,” Analysis 6, 285–308 (1986).

    MathSciNet  Article  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding authors

Correspondence to Helmut Maier or Michael Th. Rassias.

Additional information

Published in Russian in Trudy Matematicheskogo Instituta imeni V.A. Steklova, 2017, Vol. 296, pp. 192–206.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Maier, H., Rassias, M.T. The ternary Goldbach problem with a prime and two isolated primes. Proc. Steklov Inst. Math. 296, 183–197 (2017). https://doi.org/10.1134/S0081543817010151

Download citation